MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SUCTION TUBE

OLYMPUS MEDICAL SYSTEMS CORP. SUCTION TUBE
Model Number MAJ-591
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer suspected device was returned for investigation.The olympus service center was unable to reproduce the reported event during inspection and testing.Upon evaluation of the returned device, there was no abnormality in the appearance and no abnormality when connecting and operating according to the instruction manual.According to the device evaluation, the returned device serial number was unknown.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
A user facility reported to olympus, the suction tube experienced pneumoperitoneum pressure decreased.The event occurred during an unknown therapeutic procedure.According to the initial reporter, the smoke exhaust function was activated, and the pressure decreased even though the foot switch was not engaged.It was reported that, after the air was sent, the pressure was released, and the procedure was continued and completed.The customer reported that this issue has occurred several times.There was no report of patient harm or user injury associated with this event.This complaint is related to patient identifiers; (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The reported event was unable to be duplicated during the device evaluation.Based on the results of the investigation, it¿s likely the reported event was related to factors other than the device settings and device.The root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
SUCTION TUBE
Common Device Name
SUCTION TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key15010085
Report Number8010047-2022-11895
Device Sequence Number2316469
Product Code HIF
UDI-Device Identifier04953170061325
UDI-Public04953170061325
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K014166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-591
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-1939; UHI-4
Patient SexUnknown